Home » Frequently asked Questions on Health » Can use of Dipsalic ointment induce diabetes?

Can use of Dipsalic ointment induce diabetes?

Q: I am 53 years old. I am 165 cm tall and I weigh 85 kg. I am a patient of chronic psoriasis for the past 10 years. I use Dipsalic ointment. I also use homeopathic drugs for the same. I am hypertensive too. For this I use Amlodipine 5 mg and Listril 5 mg per day. Recently I checked my blood and urine and found that I am positive for diabetes. Fasting blood sugar was 60 and PP was 195 after 2 hours of taking food. My parents are not diabetic. I was told that dipsalic ointment may induce diabetes as it is a steroid. Please clarify.

A:Dipsalic contains two medicines: betamethasone (a steroid) and salicylic acid. While it is true that steroids can cause diabetes if used for very long periods, such an adverse reaction is very unlikely with skin preparations since very little gets absorbed. I do not know why two medicines to control your blood pressure have been prescribed. Was only one medicine, say amlodipine (Amlodac), tried before adding lisinopril? Your real problem could be the weight since for a person with a height of 165 cm, a weight of 85 kg is certainly cause for ill health. Obesity is a known to cause diabetes and requirement of many medicines to control blood pressure. You need to reduce weight, undertake regular exercise (such as brisk walk for 45 minutes daily to cover no less than 4.5 km), salt restriction. If not immediately, in due course just one medicine such as Amlodac 5mg once daily should be adequate to control BP.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------